I have been reading the messages posted by this group for some time now, they have been wonderfully informative and supportive.
I was given a 14 day course of Cipro in Dec. of 1998 of 1000 mg a day for a sinus problem. They gave me the same dosage for 14 days again in Feb. of 1999. Two weeks after I stopped taking the drug I had a reaction that I now in retrospect believe was caused by the Cipro. I became detached, confused, had difficulty seeing and had tremor that increased in time. My muscles seemed to be constantly contracted.
Over time my muscles became wasted and weak and I had tendonitis in my neck and shoulders. The only diagnosis was "panic attack" and peripheral neuritis. I was gradually improving until I was given Cipro again in June of 2000. I only took two pills since I recognized that awful feeling that I had in Feb of 1999. Suddenly it all made sense. I have since developed tendonitis in my elbows, wrists and Achilles tendons. A lot of nerve pain, too.
Two nights ago my heart began to do 120 beats a minute with chest pain and pressure. I was home alone and called 911. In ER my heart rate dropped to 20, twice. My EKG, cardiac enzymes, all tests in fact were normal. I stayed on the cardiac monitor overnight and was sent home. No diagnosis, except non-cardiac chest pain. (I know they thought I was a psychiatric case. The cardiologist asked if I fainted at the sight of blood. Very odd since I have been a Medical Technologist for 30 years, working with blood everyday.)
The tremors have never completely gone away, the wasting/weakness of my muscles and sore tendons continues. Also have had a return of sudden panic since that June dose. It had gone away before that.
If it weren't for the vague memory of quinolones causing Achilles tendonitis I would never have found this group. You have been my only thread to hang on to that I'm not nuts. Neurologist can't find a cause, all lab work is normal, yet I have the symptoms.
I want to have my Dr. call Dr. Flockhart, in the hope that she may get a better understanding of what is wrong. ( Oddly enough, my Dr's mother-in-law has both Achilles tendons in casts from taking Cipro,) to she is aware that they have that specific ADR. This is not the Dr. who originally gave Cipro to me, she says she never gives it.
Does anyone have any suggestion as to what I can do? I am reaching the end of my rope. Thanks for being here and giving so much support to each other.
Last Updated 7/25/04